×

zbMATH — the first resource for mathematics

Optimal polynomial decay of functions and operator semigroups. (English) Zbl 1185.47044
Summary: We characterize the polynomial decay of orbits of Hilbert space \(C_{0}\)-semigroups in resolvent terms. We also show that results of the same type for general Banach space semigroups and functions obtained recently in C. J. K. Batty and T. Duyckaerts [J. Evol. Equ. 8, No. 4, 765–780 (2008; Zbl 1185.47043)] are sharp. This settles a conjecture posed by Batty and Duyckaerts in the aforementioned paper.

MSC:
47D06 One-parameter semigroups and linear evolution equations
34D05 Asymptotic properties of solutions to ordinary differential equations
46B20 Geometry and structure of normed linear spaces
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arendt W., Batty C.J.K.: Tauberian theorems and stability of one-parameter semigroups. Trans. Amer. Math. Soc. 306, 837–852 (1988) · Zbl 0652.47022
[2] Arendt W., Batty C.J.K., Hieber M., Neubrander F.: Vector-valued Laplace Transforms and Cauchy Problems. Monographs in Mathematics, vol. 96. Birkhäuser, Basel (2001) · Zbl 0978.34001
[3] Bátkai A., Engel K.–J., Prüss J., Schnaubelt R.: Polynomial stability of operator semigroups. Math. Nachr. 279, 1425–1440 (2006) · Zbl 1118.47034
[4] Batty C.J.K.: Tauberian theorems for the Laplace-Stieltjes transform. Trans. Amer. Math. Soc. 322, 783–804 (1990) · Zbl 0716.44001
[5] Batty, C.J.K.: Asymptotic behaviour of semigroups of operators, In: Functional Analysis and Operator Theory (Warsaw, 1992), vol. 30. Banach Center Publ. Polish Acad. Sci.,Warsaw, pp. 35–52 (1994) · Zbl 0818.47034
[6] Batty C.J.K., Duyckaerts T.: Non-uniform stability for bounded semi-groups on Banach spaces. J. Evol. Eq. 8, 765–780 (2008) · Zbl 1185.47043
[7] Burq N.: Décroissance de l’énergie locale de l’équation des ondes pour le probléme extérieur et absence de résonance au voisinage du réel. Acta Math. 180, 1–29 (1998) · Zbl 0918.35081
[8] Burq N., Hitrik M.: Energy decay for damped wave equations on partially rectangular domains. Math. Res. Lett. 14, 35–47 (2007) · Zbl 1122.35015
[9] Chill R., Tomilov Yu.: Stability of C 0-semigroups and geometry of Banach spaces. Math. Proc. Camb. Philos. Soc. 135, 493–511 (2003) · Zbl 1064.47042
[10] Chill, R., Tomilov, Yu.: Stability of operator semigroups: ideas and results. In: Perspectives in operator theory, vol. 75, pp.71–109. Banach Center Publ. Polish Acad. Sci., Warsaw (2007) · Zbl 1136.47026
[11] Chill R., Tomilov Yu.: Operators \({L^1 (\mathbb R_+ )\to X}\) and the norm continuity problem for semigroups. J. Funct. Anal. 256, 352–384 (2009) · Zbl 1161.47024
[12] Chojnacki W.: A generalization of the Widder–Arendt theorem. Proc. Edinb. Math. Soc. 45, 161–179 (2002) · Zbl 1018.44002
[13] Christianson H.: Applications of the cutoff resolvent estimates to the wave equation. Math. Res. Lett. 16, 577–590 (2009) · Zbl 1189.58012
[14] Gomilko, A.M.: On conditions for the generating operator of a uniformly bounded C 0-semigroup of operators. Funktsional. Anal. i Prilozhen. 33, 66–69 (1999), transl. in Funct. Anal. Appl. 33, 294–296 (1999) · Zbl 0962.47019
[15] Huang S.-Z., van Neerven J.M.A.M.: B-convexity, the analytic Radon-Nikodym property and individual stability of C 0-semigroups. J. Math. Anal. Appl. 231, 1–20 (1999) · Zbl 0943.47029
[16] Koosis P.: The Logarithmic Integral, vol. I. Cambridge University Press, Cambridge (1988) · Zbl 0665.30038
[17] Korevaar J.: On Newman’s quick way to the prime number theorem. Math. Intell. 4, 108–115 (1982) · Zbl 0496.10027
[18] Latushkin, Yu., Shvydkoy, R.: Hyperbolicity of semigroups and Fourier multipliers, In: Systems, approximation, singular integral operators, and related topics (Bordeaux, 2000), Oper. Theory Adv. Appl., vol. 129, pp. 341–363 Birkhäuser, Basel (2001) · Zbl 1036.47026
[19] Lebeau, G.: Équation des ondes amorties, In: Algebraic and Geometric Methods in Mathematical Physics (Kaciveli, 1993), vol. 19, pp. 73–109. Math. Phys. Stud, Kluwer, Dordrecht (1996) · Zbl 0863.58068
[20] Lebeau G., Robbiano L.: Stabilisation de l’équation des ondes par le bord. Duke Math. J. 86, 465–491 (1997) · Zbl 0884.58093
[21] Liu Z., Rao B.: Characterization of polynomial decay rate for the solution of linear evolution equation. Z. Angew. Math. Phys. 56, 630–644 (2005) · Zbl 1100.47036
[22] Liu Z., Rao B.: Frequency domain approach for the polynomial stability of a system of partially damped wave equations. J. Math. Anal. Appl. 335, 860–881 (2007) · Zbl 1152.35069
[23] Newman D.J.: Simple analytic proof of the prime number theorem. Amer. Math. Monthly 87, 693–696 (1980) · Zbl 0444.10033
[24] Shi D.-H., Feng D.-X.: Characteristic conditions of the generation of C 0-semigroups in a Hilbert space. J. Math. Anal. Appl. 247, 356–376 (2000) · Zbl 1004.47026
[25] Tomilov Y.: Resolvent approach to stability of operator semigroups. J. Oper. Theory 46, 63–98 (2001) · Zbl 1002.47019
[26] van Neerven, J.M.A.M.: The asymptotic behaviour of semigroups of linear operators. Operator Theory: Advances and Applications, vol. 88. Birkhäuser, Basel (1996) · Zbl 0905.47001
[27] Vodev G.: Local energy decay of solutions to the wave equation for nontrapping metrics. Ark. Mat. 42, 379–397 (2004) · Zbl 1061.58024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.